Alert archive / Idaho / Wind Chill Watches in 2011

Wind Chill Watch 2, NWS Pocatello, ID

December 3, 2011

NWS Pocatello, ID issued this wind chill watch at Dec 3, 2011, 3:31 AM MST. It took effect at Dec 4, 2011, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 3, 2011, 3:31 AM MST (10:31 UTC)
In effect from
Dec 4, 2011, 8:00 PM MST
Expired
Dec 4, 2011, 2:21 AM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS45 KPIH 031031
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MST SAT DEC 3 2011

IDZ019-020-032200-
/O.NEW.KPIH.WC.A.0002.111205T0300Z-111205T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY
331 AM MST SAT DEC 3 2011

...WIND CHILL WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING FOR AREAS BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* WIND CHILL VALUES...MINUS 20 TO MINUS 40

* LOCATIONS INCLUDE...IDAHO FALLS...DUBOIS...ISLAND
  PARK...REXBURG...ST. ANTHONY...DRIGGS...RIGBY.

* IMPACTS...THOSE WITH PROLONGED EXPOSURE TO THE COLDER WEATHER
  WOULD SEE THE ONSET OF FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS
  15 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

&&

$$
2 follow-up statements
437 
WWUS45 KPIH 032018
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
118 PM MST SAT DEC 3 2011

IDZ019-020-041200-
/O.CON.KPIH.WC.A.0002.111205T0300Z-111205T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY
118 PM MST SAT DEC 3 2011

...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WIND CHILL VALUES...MINUS 20 TO MINUS 40

* LOCATIONS INCLUDE...IDAHO FALLS...DUBOIS...ISLAND PARK... 
  REXBURG...ST. ANTHONY...DRIGGS...RIGBY. 

* IMPACTS...PROLONGED EXPOSURE TO WIND AND COLD TEMPERATURES CAN
  RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

&&

$$
197 
WWUS45 KPIH 040921
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
221 AM MST SUN DEC 4 2011

IDZ019-020-042200-
/O.UPG.KPIH.WC.A.0002.111205T0300Z-111205T1500Z/
/O.NEW.KPIH.WC.W.0002.111205T0300Z-111205T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY
221 AM MST SUN DEC 4 2011

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
MONDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...MINUS 20 TO MINUS 45

* LOCATIONS INCLUDE...IDAHO FALLS...DUBOIS...ISLAND PARK...  
  REXBURG...ST. ANTHONY...DRIGGS...RIGBY.

* IMPACTS...PROLONGED EXPOSURE TO WIND AND COLD TEMPERATURES CAN
  RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ023-025-042200-
/O.NEW.KPIH.WC.W.0002.111205T0300Z-111205T1500Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN...MONTPELIER...GEORGETOWN...PARIS
221 AM MST SUN DEC 4 2011

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
MONDAY. 

* WIND CHILL VALUES...MINUS 20 TO MINUS 35.

* LOCATIONS INCLUDE...MONTPELIER...BEAR LAKE...GEORGETOWN...SODA 
  SPRINGS...WAYAN. 

* IMPACTS...PROLONGED EXPOSURE TO WIND AND COLD TEMPERATURES CAN
  RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

What forecasters said that day

The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill watch went out at Dec 3, 3:29 AM MST, 2 minutes earlier.

Area forecast discussion, Dec 3, 3:29 AM MST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
329 AM MST SAT DEC 3 2011

.SHORT TERM...TODAY THROUGH MONDAY. A COLD WEATHER PATTERN WILL
REMAIN IN PLACE ACROSS EASTERN IDAHO. ONE SYSTEM CONTINUES TO MOVE
SOUTHWARD AWAY FROM THE AREA THIS MORNING. SOME LINGERING LIGHT
SNOW IS EXPECTED THIS MORNING ACROSS THE SOUTHEAST CORNER BEFORE
DRIER AIR MOVES IN. THERE IS ALSO AN AREA OF FOG AND LOW CLOUDS
THAT HAS BECOME WEDGED INTO THE SOUTHERN PORTION OF THE MAGIC
VALLEY AND ADJACENT VALLEYS. THIS SHOULD BURN OFF BEFORE NOON.
OTHERWISE...PLENTY OF SUNSHINE WILL MAKE IT LOOK WARMER THAN IT
ACTUALLY WILL BE. HIGHS WILL ONLY BE IN THE 10S AND 20S...WITH THE
ONLY AREAS LIKELY TO BREAK 30 ARE IN THE VALLEYS ALONG THE UTAH
BORDER LIKE PRESTON AND SOUTH OF MALAD.

BY LATER TONIGHT AND SUNDAY...THE NEXT SYSTEM WILL BE CROSSING
EASTERN IDAHO. THIS WILL BRING ANOTHER ROUND OF VERY LIGHT SNOW
AND GUSTY WINDS. MOST AREAS SHOULD SEE AN INCH OR LESS OF SNOW
ALTHOUGH 1-2 INCHES IS POSSIBLE NEAR ISLAND PARK THROUGH SUNDAY
AFTERNOON. IT APPEARS WINDS WILL RAMP UP SUNDAY AFTERNOON AND
CONTINUE INTO SUNDAY NIGHT/MONDAY MORNING. SPEEDWISE...THEY WILL
PEAK IN THE 15-25 MPH WITH HIGHER GUSTS IN MANY LOCATIONS. THERE
COULD BE SOME ISSUES WITH BLOWING SNOW BUT IT SHOULD NOT BE A
MAJOR ONE AT THIS TIME. THE BIGGEST IMPACT WILL COME SUNDAY NIGHT
AND EARLY MONDAY AS THESE WINDS WILL COMBINE WITH COLDER AIR
FILTERING IN...PRODUCING DANGEROUSLY LOW WIND CHILLS. MANY AREAS
WILL SEE WIND CHILLS OF -5 TO -20 DURING THIS TIME.
HOWEVER...PORTIONS OF THE UPPER SNAKE PLAIN AND HIGHLANDS WILL SEE
WIND CHILLS OF -20 TO -40. WE ARE ISSUING A WIND CHILL WATCH TO
COVER THAT AREA. ANOTHER POCKET OF SIMILAR WIND CHILL VALUES IS
EXPECTED ACROSS PORTIONS OF THE CENTRAL MOUNTAINS. THIS IS
ASSOCIATED MORE WITH VERY COLD TEMPERATURES AND LIGHT WINDS. AT
THIS TIME...WE WILL NOT BE ISSUING A WIND CHILL WATCH THERE AS THE
WINDS ARE NOT GOING TO BE STRONG ENOUGH. MONDAY WILL BE DRY BUT
EVEN COLDER THAN SUNDAY WITH HIGHS STRUGGLING TO GET OUT OF THE
MID 20S IN THE WARMEST VALLEY LOCATIONS. KEYES

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.

EXTENDED FORECAST CONTINUES TO LOOK MAINLY DRY. A RIDGE WILL REMAIN
ANCHORED ALONG THE PACIFIC COAST WHICH WILL KEEP MOST OF THE SYSTEMS
NORTH OR EAST OF THE REGION. NORTHERLY FLOW WILL PERSIST ACROSS THE
AREA WITH CONTINUED COLD TEMPS.

&&

.AVIATION...SOME FOG HAS SETTLED INTO THE MAGIC VALLEY THIS MORNING.
LOW VISIBILITIES WILL BE POSSIBLE AROUND BYI FROM TIME TO TIME EARLY
THIS MORNING. OTHERWISE...VFR CONDITIONS AND RELATIVELY LIGHT WINDS
EXPECTED THROUGH THE NEXT 24 HOURS..

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
IDZ019-020.

&&
Hazardous weather outlook, Dec 2, 3:53 AM MST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
353 AM MST FRI DEC 2 2011

IDZ017>025-031-032-031100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
353 AM MST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STORM WILL BRING LIGHT SNOW AND STRONGER WINDS. PORTIONS OF THE
SOUTHERN AND EASTERN MOUNTAINS SHOULD SEE BETWEEN 0.5 AND 2
INCHES WHILE LITTLE TO NO ACCUMULATION IS EXPECTED ELSEWHERE.

NORTH TO NORTHWEST WINDS OF 15-30 MPH WITH HIGHER GUSTS WILL
PRODUCE DRIVING ISSUES FOR HIGHER PROFILE VEHICLES...AS WELL AS
SOME BLOWING AND DRIFTING SNOW. LOW WIND CHILLS ARE EXPECTED WITH
VALUES AS COLD AS -20 IN THE UPPER SNAKE PLAIN AND HIGHLANDS.
HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS WILL SEE VALUES COLDER
THAN -30 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHERLY FLOW WILL CONTINUE OVER IDAHO THROUGH THE PERIOD. IT
WILL REMAIN COLDER UNDER THIS PATTERN...WITH THE POTENTIAL OF THE
OCCASIONAL STORM SYSTEM TO BRING SOME SNOW TO EASTERN IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Chill Watches in Idaho, 2011Every wind chill watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.